GuestSk wrote:I have been taking roaccutane for 6 weeks now , am on 40mg a day , My skin has gone so bad i have got so many spots which i cant even cover up with make up, and my skin is not improving either. it is making me really depressed, i was wondering if anyone knew how long it takes before you start seeing an improvement.
I started on 20mg a day, I don't really get many spots, just a hell of a lot of comedone's (blackheads, whiteheads) on my face, back, chest, arms and shoulders, my skin went into overdrive for a couple of weeks when I first started, but I work hard at keeping my pores clean by squeezing them out often. So I saw results very quickly, as in a couple of months.
After about a year I tried a short period off, at this point i would say my skin was producing sebum at about a tenth of what it used to. After a couple of months the sebum production was increasing again.
Seven years on and my arms and back are completely clear, they did however get a lot worse before they improved, and I'm talking worse for at least 2 years. but my face is still capable of behaving as it used to, during those years i have reduced the dose to as little as 20mg every 10 days, with me it very much depends on the time of year, the summer months being far worse than winter.
I'm now at a point where I am unable to strike the right balance of low sebum production and skin and eyes that aren't too dry, at the moment things are very much on the dry side. I also have and always have had very very dry skin on the surface, so until the balance shifts I'm off them at the moment but the pores are starting to become more active again.
Non of my friends actually believe that I even suffer from acne and it was hard to convince the Doctor too, I'm forty now and wish I'd kicked up more of a fuss when i was younger, I guess as you get older you become more open about any problems you have.
I have no idea if they have done me any long term damage, I guess no one really knows, certainly not a drug to take lightly.
Perhaps you can expand a little on your situation and keep us informed of how you are getting on, from my experience 40mg is a high dose and should really dry you out in no time at all.